MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA NEXTAR INFRARED CAMERA; INFRARED CAMERA INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA NEXTAR INFRARED CAMERA; INFRARED CAMERA INSTRUMENT FOR KNEE SURGERY
Model Number 02.23.10.0011
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
During surgery there was some issues with the system which led the surgeon to use a revision system instead of the programmed primary knee.The main problems happened during the femur preparation.
 
Additional Manufacturer Narrative
Batch review performed on 06-sep-2021: lot 2107818: (b)(4).Additional device involved: batch review performed on 06-sep-2021: nextar 15.1245 myknee nextar tibcutbl_ass-ct-gmk-rm- size 5 (k193559) lot 121490k: (b)(4) items manufactured and released on 29-jul-2021.No anomalies found related to the problem.Nextar 02.23.10.0012 nextar active infrared tracker small (k193559) lot 2107819: (b)(4) items manufactured and released on 18-jun-2021.Expiration date: 2026-06-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Nextar 09.23s.Cuar-eu nextar control unit & smart glasses - eu lot 2155934: (b)(4) item manufactured and released on 05-jul-2021.No anomalies found related to the problem.In the usa this same device is registered with reference 09.23s.Cuar-usa, k19355.Preliminary investigation performed by medacta nextar project manager: medacta reported a problem during a nextar knee surgery with the case (b)(4) on the femur.Values shown in the distal cut screen were not plausible.The case was planned with a nextar myknee cutting blocks.Analysis 1.The femur registration with myknee failed a.A complete analysis of the process including qc (quality images control) and reconstruction was performed by the mysolution department.The conclusion is that the myknee process of this case does not show any deviations from the standard procedures and each step has been performed correctly.The official analysis has been shared with the complaint department.B.Since the above consideration and the fact that the intraoperative psi registration was not successful, the nextar myknee block was not perfectly positioned on the bone.2.If the nextar block is not placed correctly, the camera holder will not sit in the planned position, since the contact pad does not perfectly match the bone profile, and this will reduce the stability.3.Log files confirm the psi-free registration process was completed successfully and the bone was correctly matched to the 3d model 4.Log files recorded by the system during the surgery in relation to the orientation of the distal cut indicates that the camera has moved during the surgery.Possible failure mode: a.There were initial movements after the psi-free registration phase, due to the unstable position of the camera holder, which already compromise the positioning of the micrometric.B.Additional movement during cut cause by vibration of the saw conclusion from the log files and our analysis the most suitable cause of the issue under investigation is the accidental movement of the camera that lead to a wrong positioning of the micrometric cutting block and a wrong measurement during the cut check.Patient match planning review performed by medacta patient match engineer: case (b)(4) (lot 121490k).As per your request, we analyzed each step of the myknee process; no errors have been found.Our analysis of the myknee process of this case found no deviations from the standard procedures.Each step has been performed correctly.Visual inspection performed by medacta patient match manager: no anomaly has been found during the cutting guides visual inspection.The cutting guides fitting was correct and the coupling is confirmed to be stable and unique.

Brand Name
NEXTAR INFRARED CAMERA
Common Device Name
INFRARED CAMERA INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12451988
Report Number3005180920-2021-00724
Device Sequence Number14353146
Product Code JWH
UDI-Device Identifier07630971267558
UDI-Public07630971267558
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K193559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model Number02.23.10.0011
Device Catalogue Number02.23.10.0011
Device Lot Number2107818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Initial Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR